MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICALE CIE INC VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VXAK0003
Medical Device Problem Codes Difficult to Advance (2920); Positioning Problem (3009)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 01/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
A pericardial effusion (pe) occurred.It has been reported that a versacross connect laac access solution kit was selected for use for a watchman procedure.During the procedure, the pericardial space was inadvertently accessed during attempted transseptal crossing.The versacross rf wire was pulled back and readvanced multiple times into the right atrium and a pe was noted by transesophageal echocardiogram, posterior to the left ventricle.The effusion appeared stable after monitoring and patient's vital signs were unchanged.Decision was made to implant the watchman device and place a pericardial drain at the end of the procedure.Transseptal puncture was reattempted successfully and watchman device placed without incident, meeting pass criteria.Once watchman access sheath was removed, heparin was reversed with protamine and the physician proceeded with pericardiocentesis/drain placement.A total of 120ml of sanguinous/blood colored fluid drained by aspiration.The effusion was resolved, and the drain was left in place to monitor for 24 hours before removing.The patient was hospitalized beyond standard of care and it is expected to fully recover.Product is not expected to return for analysis (disposed).No pe was noted prior to the procedure.The patient was not under warfarin nor antiplatelet drug at the time.In the physician's opinion, pericardial space was inadvertently accessed during attempted transseptal crossing; felt the location of the attempted transseptal was possibly too anterior.The effusion measured 5mm at the time that it was initially noted and measured 7mm at the time pericardiocentesis was started, following successful watchman deployment.
 
Additional Manufacturer Narrative
Due to additional information received, this supplemental report is being submitted for the updates on the fields describe event or problem (b5), in section b - adverse event/product prob; patient codes and device codes (f10 and h6), in sections f - for use by uf/importer and h - device manufacturers only.A separate problem report will be filed for the versacross dilator.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
A pericardial effusion (pe) occurred.It has been reported that a versacross connect laac access solution kit was selected for use for a watchman procedure.During the procedure, the pericardial space was inadvertently accessed during attempted transseptal crossing.The versacross rf wire was pulled back and readvanced multiple times into the right atrium and a pe was noted by transesophageal echocardiogram, posterior to the left ventricle.The effusion appeared stable after monitoring and patient's vital signs were unchanged.A decision was made to implant the watchman device and place a pericardial drain at the end of the procedure.Transseptal puncture was reattempted successfully and watchman device placed without incident, meeting pass criteria.Once watchman access sheath was removed, heparin was reversed with protamine and the physician proceeded with pericardiocentesis/drain placement.A total of 120ml of sanguinous/blood colored fluid drained by aspiration.The effusion was resolved, and the drain was left in place to monitor for 24 hours before removing.The patient was hospitalized beyond standard of care and it is expected to fully recover.Product is not expected to return for analysis (disposed).No pe was noted prior to the procedure.The patient was not under warfarin nor antiplatelet drug at the time.In the physician's opinion, pericardial space was inadvertently accessed during attempted transseptal crossing; felt the location of the attempted transseptal was possibly too anterior.The effusion measured 5mm at the time that it was initially noted and measured 7mm at the time pericardiocentesis was started, following successful watchman deployment.It has been further mentioned that a perforation was also noted, the rf wire was noted to be in the pericardial space through echo.The physician believes that the trajectory of the rf wire may have changed due to patient anatomy.They also mentioned that it was difficult to confirm position on the septum when preparing for transseptal access, possibly due to an enlarged right atrium.Rf was applied a total of 4 times with the same wire, no excessive force was used during attempts.When the rf wire was removed from the patient, the pigtail portion was elongated, thought to be due to excess compression when in the pericardial space.Patient has been discharged home.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key21405688
Report Number2124215-2025-09598
Device Sequence Number18201673
Product Code DXF
UDI-Device Identifier00685447018346
UDI-Public00685447018346
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0003
Device Catalogue NumberVXAK0003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer02/19/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age82 YR
Patient SexMale
Patient RaceWhite